Facebook Pixel
EmpowHER Guest

Took Plan B and got bleeding.

By Anonymous August 30, 2016 - 7:52am
Rate This

I got my last periods on Aug 9th to 12th after which on the 14th my boyfriend touched my vulva by that time he had some pre-cm on his hand so therefore just to be sure I took plan B on 16th Aug. On 23rd I got a very light bleeding that was almost like a clot which was dark brown in color, this continued for 4 days, after which I had heavy bleeding (26th to 30th) like my usual periods with lots and lots of blood clots. Can I still get pregnant after this? also when should I be expecting my next periods? (I am 21 years old and over weight - 170 pounds)

Add a Comment5 Comments


Hello Anonymous,

Welcome to EmpowHER. I am glad you reached out to our community with your questions.

The bleeding, both the very light bleeding and the heavy flow, showed that you did not become pregnant. Plan B will be out of your system by the next menstrual cycle. So, when you are ready to become pregnant, Plan B will not affect your fertility in the future.

Now, If you are not ready to become pregnant but continue to be sexually active, you must learn about all the birth control options and choose the one that will work best for you. A condom is the simplest, but it can break. Oral contraceptives are effective but you must remember to take a pill at the same time every day. Other options include an IUD and Depo-Provera injections.

When is your next period due to start? Plan B can cause your next period to start earlier or later than expected.

Since you had such heavy bleeding from August 26 to 30, I would "count that as a period" and count the number of days from period to period, that is your normal menstrual cycle. That will give you an estimate of when your next period should start.


August 30, 2016 - 8:13am
(reply to Maryann Gromisch RN)

Hi Its me again, I got a light dark brown discharge on September 13th and the color is almost dark on 15th but the discharge is still light but I have the same feelings I get doing a normal period like moderate cramps. Should I be worried ?

September 15, 2016 - 7:43pm
Guide (reply to nikitaabraham)

Hello nikitaabraham,

The brown discharge is old blood. I wouldn't worry yet. Wait and see what happens and if the discharge changes to red in color.

If you are really concerned, consider speaking with your gynecologist. ECP can affect the menstrual cycle.


September 16, 2016 - 9:23am
(reply to Maryann Gromisch RN)

Yes the discharge has turned into red color. I assume my periods is one week early.

September 16, 2016 - 10:06am
Guide (reply to nikitaabraham)

Hi nikitaabraham,

That is so good. Glad to here it.


September 19, 2016 - 8:22am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!